Title

Improved Maximum-Likelihood Estimation for the Common Shape Parameter of Several Weibull Populations

Publication Type

Journal Article

Publication Date

2007

Abstract

The biasness problem of the maximum-likelihood estimate (MLE) of the common shape parameter of several Weibull populations is examined in detail. A modified MLE (MMLE) approach is proposed. In the case of complete and Type II censored data, the bias of the MLE can be substantial. This is noticeable even when the sample size is large. Such a bias increases rapidly as the degree of censorship increases and as more populations are involved. The proposed MMLE, however, is nearly unbiased and much more efficient than the MLE, irrespective of the degree of censorship, the sample sizes, and the number of populations involved.

Discipline

Econometrics

Research Areas

Econometrics

Publication

Applied Stochastic Models in Business and Industry

Volume

23

Issue

5

First Page

373

Last Page

383

ISSN

1524-1904

Identifier

10.1002/asmb.678

Publisher

Wiley

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Additional URL

http://dx.doi.org/10.1002/asmb.678

This document is currently not available here.

Share

COinS